Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    HSV-2 Positive: Questions about Shedding
    avatar
    An_251906 posted:
    I was diagnosed with genital HSV-2 in mid-February of this year. I'm fairly certain I contracted the virus in mid to late December.

    In March I began suppressive therapy: Valacyclovir 500mg/once a day.


    After reading Terri Warren's book, The Good News about the Bad News, I found that outbreaks and viral shedding are at their height during the first few months after infection.

    My question is,when is there a significant or at least notable reduction in shedding? As in how many months after infection?

    I haven't had an second outbreak yet, but I do tend to have frequent prodromal systems (my penis seems to tingle at least every 48 hours for a few hours). I do tend to masturbate frequently and for extended periods of time, which may cause the tingling.

    I am not in a relationship, but would like to be sexually active. Of course I would be up front about my herpes and use condoms, but the tingling, which I'm assuming means the virus is present on the surface of my penis, has prevented me from doing so.

    How long will it take until the tingling is not as frequent (provided I cut back on the frequent and lengthy masturbation)? Should I consider upping my intake of Valacyclovir? Possibly 500mg/twice a day?

    Thank you for your input.
    Reply
     
    avatar
    abe648 responded:
    Go back and see your doc. You should not have feelings like this so often and perhaps you there are other things that can be done.

    Masturbation should not have an effect on how you feel.
    Abe ... Read more in the Herpes Handbook. Watch the Herpes Video and Terri Warren's book The Good News about the Bad News. All located under the heading Herpes at http://www.westoverheights.com/


    Helpful Tips

    Don't waste time on this site.
    Please do not embarrass yourselves with asking these virtual medical advice people anything real important. I didn't even get an answer. More
    Was this Helpful?
    0 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.